Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Louisville, KY

May 9, 20094 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at May 9, 2009, 5:48 AM CDT for 4 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2009, 5:48 AM CDT (10:48 UTC)
Expired
May 9, 2009, 9:45 AM CDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Adair County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 091048
FFWLMK
KYC001-053-057-207-091445-
/O.NEW.KLMK.FF.W.0011.090509T1048Z-090509T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM CDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 945 AM CDT

* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
AN AREA OF MODERATE TO HEAVY RAIN MOVING SLOWLY ACROSS THE WARNED 
AREA.  DOPPLER RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN 
ACROSS THE AREA.  THIS RAIN...ALONG WITH HEAVY RAINS THAT FELL ON 
FRIDAY WILL LIKELY LEAD TO FLASH FLOODING IN THE WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JAMESTOWN...BURKESVILLE AND BREEDING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE 
POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3669 8550 3673 8548 3674 8553 3679 8556
      3679 8560 3685 8559 3687 8561 3687 8551
      3694 8546 3712 8521 3719 8505 3711 8497
      3712 8492 3706 8492 3700 8485 3686 8507
      3677 8502 3662 8500 3662 8543

$$

MJ
2 follow-up statements
000 
WGUS73 KLMK 091313
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 AM CDT SAT MAY 9 2009

KYC001-053-057-207-091445-
/O.CON.KLMK.FF.W.0011.000000T0000Z-090509T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
813 AM CDT SAT MAY 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CLINTON...CUMBERLAND...RUSSELL AND SOUTHEASTERN ADAIR COUNTIES...

AT 808 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
SIDE ROADS COVERED WITH WATER IN ADAIR COUNTY.  OTHER LOCATIONS IN 
THE WARNED AREA RECEIVED AROUND 2 INCHES OF RAIN THIS MORNING AND 
MAY STILL HAVE POSSIBLE FLOODING ISSUES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMESTOWN AND
BREEDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3669 8550 3673 8548 3674 8553 3679 8556
      3679 8560 3685 8559 3687 8561 3687 8551
      3694 8546 3712 8521 3719 8505 3711 8497
      3712 8492 3706 8492 3700 8485 3686 8507
      3677 8502 3662 8500 3662 8543

$$

AML
000 
WGUS73 KLMK 091448
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 AM CDT SAT MAY 9 2009

KYC001-053-057-207-091457-
/O.EXP.KLMK.FF.W.0011.000000T0000Z-090509T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
948 AM CDT SAT MAY 9 2009

...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE FOR 
CLINTON...CUMBERLAND...RUSSELL AND SOUTHEASTERN ADAIR COUNTIES SINCE 
FLOOD WATERS HAVE RECEDED...

LAT...LON 3669 8550 3673 8548 3674 8553 3679 8556
      3679 8560 3685 8559 3687 8561 3687 8551
      3694 8546 3712 8521 3719 8505 3711 8497
      3712 8492 3706 8492 3700 8485 3686 8507
      3677 8502 3662 8500 3662 8543

$$

EES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 9, 5:30 AM CDT, 18 minutes earlier.

Area forecast discussion, May 9, 5:30 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 AM EDT SAT MAY 9 2009

.UPDATE FOR 12Z TAFS...

UPDATE....

WE WILL DROP THE REST OF SEVERE THUNDERSTORM WATCH 277 AND SEND A
UPDATED FORECAST WITHIN THE NEXT 15 MINUTES. SOME FLOODING WILL
STILL BE POSSIBLE SO WE WILL CONTINUE WITH THE FLASH FLOOD WATCH.

SHORT TERM (TODAY AND TONIGHT)...

RADAR AND SATELLITE AT 0630Z INDICATED MOST OF THE HEAVIER
PRECIPITATION WAS BEGINNING TO SAG SOUTH INTO NORTHERN TENNESSEE.
STILL THE PRECIPITATION FALLING OVER KENTUCKY ALONG THE TENNESSEE
BORDER WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN...
SMALL HAIL... AND GUSTY WINDS. AFTER DISCUSSIONS WITH SPC WE WILL
DROP THE SEVERE THUNDERSTORM WATCH FOR THE NORTHERN TIER COUNTIES
WITH THIS UPDATE. THIS WILL INCLUDE OHIO, GRAYSON, LARUE, MARION,
BOYLE, GARRARD, AND MADISON. WE WILL REVISIT THE REST OF THE WATCH
IN AN HOUR OR TWO.

FOR THE REST OF THE FORECAST PERIOD THE UPPER LEVEL ZONAL FLOW WILL
GRADUALLY TRANSFORM INTO A DEEPENING TROUGH MOVING INTO THE GREAT
LAKES AND UPPER OHIO VALLEY. THIS WILL PUSH THE QUASI-STATIONARY
SURFACE FRONT SOUTH OF KENTUCKY. SO WE WILL GRADUALLY DROP POPS FROM
THE NORTH TO SOUTH TODAY WITH A DRY FORECAST FOR TONIGHT.

AS FAR AS TEMPERATURES GO... WE SHOULD SEE READINGS WAR INTO THE 70S
THIS AFTERNOON AS THE PRECIPITATION SHIFTS SOUTH OF THE FORECAST
AREA. LOWS TONIGHT WILL FALL INTO THE UPPER 40S AND LOWER 50S.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

SUNDAY THROUGH TUESDAY NIGHT...

STILL SOMEWHAT OF A COMPLICATED FCST FOR SUNDAY AS THERE CONTINUES
TO BE SOME SPREAD IN THE SHORT-MED RANGE MODEL GUIDANCE.  HAVE
LEANED CLOSER TO THE NAM AND GFS RUNS HERE AND PLAN ON KEEPING MUCH
OF SUNDAY DRY.  THERE CONTINUES TO BE A SUGGESTION OF SOME
PRECIPITATION WORKING UP ACROSS THE SOUTHERN SECTIONS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT.  THE MODELS DO NOT SEEM TO HAVE A GOOD
HANDLE ON THIS ATTM...BUT WILL NOT MAKE ANY MAJOR CHANGES TO THE
FCST AT THIS TIME.  FOR NOW WILL KEEP CHC POPS ACROSS SOUTHERN KY
WITH DRY CONDITIONS ACROSS THE NORTH.  EARLY IN THE DAY ON
MONDAY...THE GFS AND NAM ALSO SHOW A WEAK DISTURBANCE COMING
THROUGH.  SREF AND GFS ENSEMBLES STILL SHOW VERY LOW POPS HERE...SO
AM GOING TO CONTINUE A DRY FCST.  HOWEVER...MAY NEED TO ADD SOME LOW
POPS HERE IN THE NEXT FEW FCST CYCLES.  DRY CONDITIONS CONTINUE TO
LOOK GOOD FOR MONDAY NIGHT THROUGH TUESDAY NIGHT WITH MODERATING
TEMPS.

HIGH TEMPS FOR SUNDAY LOOK TO RANGE FROM THE UPPER 60S TO THE LOWER
70S ACROSS THE REGION WITH OVERNIGHT LOWS IN THE MID TO UPPER 40S.
SLIGHTLY WARMER TEMPS ARE EXPECTED FOR MON/TUE WITH AFTERNOON HIGHS
IN THE LOWER TO MID 70S. OVERNIGHT LOWS FOR MON/TUE ARE EXPECTED TO
DROP INTO THE UPPER 40S TO AROUND 50 FOR TUE MORNING....WITH LOWER
50S ON WED MORNING.

WEDNESDAY THROUGH FRIDAY...

LONG TERM MODEL SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT THROUGH
THE PD AND NO REAL CHANGES ARE NEEDED TO THE CURRENT FCST. MODEL
SOLUTIONS SHOW THAT WARM FRONT WILL LIFT UP FROM THE SOUTHWEST INTO
THE BY WEDNESDAY AFTERNOON WITH SFC COLD FRONT TO PUSH IN FROM THE
WEST WED NIGHT AND THURSDAY.  THERE ARE STILL SOME TIMING ISSUES
BETWEEN THE 09/00Z GFS AND THE 08/12Z EURO...SO BASICALLY WENT WITH
A BLEND HERE WHICH IS VERY CLOSE TO THE ONGOING FCST.  WILL KEEP CHC
POPS IN THE FCST FOR NOW FROM WED AFTERNOON THROUGH THURSDAY NIGHT
WITH DRY CONDITIONS ON TAP FOR FRIDAY.  CURRENT TEMP FCST STILL
LOOKS GOOD WITH MID TO UPPER 70S AND LOWS IN THE UPPER 50S TO THE
LOWER 60S.

&&

.AVIATION (12Z TAFS)...

A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL KENTUCKY WILL
BEGIN TO DROP SOUTH AND OUT OF THE STATE THIS MORNING. HEAVY
THUNDERSTORMS ALONG THE KY/TN BORDER WILL ALSO DROP SOUTH.
THIS PRECIPITATION WILL ONLY AFFECT BWG FOR SEVERAL MORE HOURS.
PATCHY FOG HAS BEEN REPORTED ACROSS NORTH CENTRAL KENTUCKY THIS
MORNING ALTHOUGH I THINK SDF WILL REMAIN ABOVE 6 MILES. A DRIER AND
COOLER AIRMASS WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND
TONIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

KY...FLASH FLOOD WATCH FOR SOUTH CENTRAL KENTUCKY THROUGH 12Z.
IN...NONE.

&&

SHORT TERM...JA
LONG TERM....MJ
AVIATION.....JA
Hazardous weather outlook, May 9, 3:15 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT SAT MAY 9 2009

KYZ023-024-026>029-039>041-045>049-053>057-061>067-070>078-081-
082-100830-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
415 AM EDT (315 AM CDT) SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE
EXTREME SOUTHERN PORTION OF CENTRAL KENTUCKY THIS MORNING. THESE
STORMS WILL GRADUALLY DROP SOUTH AND OUT OF THE OUTLOOK AREA BY
MIDDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY
AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE THIS MORNING.

JA/MRJ

In the hours before

Special weather statement, May 9, 2:24 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 AM EDT SAT MAY 9 2009

KYZ073-075-090845-
ALLEN-MONROE-
224 AM CDT SAT MAY 9 2009

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN MOVING THROUGH ALLEN AND
MONROE COUNTIES OF SOUTHERN KENTUCKY...

AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSVILLE...OR 24 MILES SOUTHEAST OF
BOWLING GREEN...AND MOVING EAST-SOUTHEAST AT 35 MPH.

THIS THUNDERSTORM IS PRODUCING EXTREMELY HEAVY RAIN WITH RAINFALL
AMOUNTS OF NEARLY ONE INCH PER HOUR.  THIS WILL REDUCE VISIBILITIES
TO LESS THAN ONE MILE.  IN ADDITION...SMALL HAIL AND NEARLY
CONTINUOUS LIGHTNING IS LIKELY WITH THIS STORM ALONG WITH
GUSTY WINDS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH THE HEAVY RAINFALL...EXPECT PONDING OF WATER ON LOCAL ROADWAYS.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

MJ
Local storm report, May 9, 2:48 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     FLASH FLOOD      FRANKLIN                36.73N 86.57W
05/09/2009                   SIMPSON            KY   TRAINED SPOTTER

            KUMMER ROAD IMPASSABLE DUE TO FLOWING WATER OVER IT. LAKE
            SPRINGS ROAD SOUTH OF FRANKLIN IS FLOODED. HIGHWAY 383
            SOUTHWEST OF FRANKLIN IS IMPASSABLE DUE TO HIGH WATER.

&&

33
Special weather statement, May 9, 2:54 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT SAT MAY 9 2009

KYZ081-082-090915-
CLINTON-CUMBERLAND-
254 AM CDT SAT MAY 9 2009

...STRONG THUNDERSTORMS WITH TORRENTIAL RAINS WILL AFFECT CLINTON
AND CUMBERLAND COUNTIES OVER THE NEXT 1 TO 2 HOURS...

AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS NEAR BURKESVILLE.  THIS LINE WAS
MOVING EAST AT 40 TO 45 MPH.  THE STRONGEST STORMS WILL AFFECT
MAINLY THE SOUTHERN PORTIONS OF CUMBERLAND AND CLINTON COUNTIES OVER
THE NEXT HOUR OR SO.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH THE HEAVY RAINFALL...EXPECT PONDING OF WATER ON LOCAL ROADWAYS.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

MJ
Local storm report, May 9, 3:51 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     FLASH FLOOD      FRANKLIN                36.73N 86.57W
05/09/2009                   SIMPSON            KY   TRAINED SPOTTER

            THE FOLLOWING ROADS ARE FLOODED IN SIMPSON COUNTY...FORD
            ROAD, KENNY PERRY ROAD, PATTON ROAD, HARRIS SCHOOL ROAD,
            HATTER ROAD, ALLEN ROAD, AND HIGHWAY 100 WEST. ALL OF
            THESE ROADS HAS FLOWING WATER ACROSS THEM. SOME ARE ALSO
            HAD LOW WATER CROSSING BRIDGES THAT WERE FLOODED.

&&

33
Special weather statement, May 9, 4:51 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 AM EDT SAT MAY 9 2009

INZ076>079-083-084-089>092-KYZ030>034-091200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE
551 AM EDT SAT MAY 9 2009 /451 AM CDT SAT MAY 9 2009/

...PATCHY FOG REPORTED THIS MORNING...

PATCHY DENSE FOG WAS REDUCING VISIBILITIES TO LESS THAN 1 MILE
OVER PORTIONS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY
THIS MORNING.

IF DRIVING WATCH FOR REDUCED VISIBILITIES AND REMEMBER TO USE LOW
BEAM LIGHTS.

THE FOG WILL DISSIPATE SHORTLY AFTER SUNRISE.

JA
Local storm report, May 9, 5:10 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     FLASH FLOOD      SCOTTSVILLE             36.75N 86.20W
05/09/2009                   ALLEN              KY   LAW ENFORCEMENT

            WATER WAS REPORTED OVER NUMEROUS ROADS WITH SOME ROADS
            CLOSED.

&&

33

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 12:59 AM CDTFlash Flood WarningLMKLogan, Simpson4 hr
May 9, 1:27 AM CDTRiver Flood WarningLMKButler, Warren3 days
May 9, 1:27 AM CDTRiver Flood WarningLMKEdmonson53 hr
May 9, 4:55 AM CDTFlash Flood WarningLMKLogan, Simpson3 hr
May 9, 5:08 AM CDTFlash Flood WarningLMKAllen, Monroe4 hr
May 9, 5:24 AM CDTRiver Flood WarningLMKHart17 hr
May 9, 5:24 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.